Alert archive / California / High Wind Warnings in 2026
High Wind Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Feb 10, 2026, 5:52 PM PST for Kern County, California. It was in force for 19 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 10, 2026, 5:52 PM PST (01:52 UTC)
- Expired
- Feb 11, 2026, 1:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 7:40 PM PST | NON-TSTM WND GST 76 | 4 Ssw Grapevine, CA | Mesonet station 991SE Sce West Grapevine. |
| Feb 10, 7:50 PM PST | NON-TSTM WND GST 58 | 2 Ne Lebec, CA | Mesonet station PG649 Beartrap Road. |
| Feb 10, 7:50 PM PST | NON-TSTM WND GST 59 | 5 Sw Tehachapi, CA | Mesonet station SE300 Pigeon Spring (SCE). |
| Feb 10, 8:30 PM PST | NON-TSTM WND GST 74 | 3 Ssw Grapevine, CA | Mesonet station PG654 Lebec 5NW Digier Rd Hilltop. |
| Feb 10, 10:00 PM PST | NON-TSTM WND GST 59 | 8 Wsw Tehachapi, CA | Mesonet station SE067 Cummings Valley (SCE). |
| Feb 11, 12:30 AM PST | NON-TSTM WND GST 79 | 3 Sse Grapevine, CA | Mesonet station 196SE Grapevine (SCE). |
| Feb 11, 3:50 AM PST | NON-TSTM WND GST 65 | 1 Ne Lebec, CA | Mesonet station 416PG Tejon Overlook. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS76 KHNX 110152 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 552 PM PST Tue Feb 10 2026 CAZ335-111000- /O.UPG.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/ /O.NEW.KHNX.HW.W.0002.260211T0152Z-260211T2100Z/ Grapevine- Including the cities of Grapevine and Lebec 552 PM PST Tue Feb 10 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Grapevine. * WHEN...Until 1 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ300-308-313-334-336-338-111000- /O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert Slopes- Including the cities of Tehachapi, Mojave, San Luis Reservoir, Taft, Blackwells Corner, Frazier Park, and McKittrick 552 PM PST Tue Feb 10 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert Slopes, Tehachapi, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 1 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EW
3 follow-up statements
446 WWUS76 KHNX 110933 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 133 AM PST Wed Feb 11 2026 CAZ335-111800- /O.CON.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/ Grapevine- Including the cities of Lebec and Grapevine 133 AM PST Wed Feb 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Grapevine. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ300-308-313-334-336-338-111800- /O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert Slopes- Including the cities of Taft, Blackwells Corner, Frazier Park, San Luis Reservoir, McKittrick, Mojave, and Tehachapi 133 AM PST Wed Feb 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert Slopes, Tehachapi, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMolina
271 WWUS76 KHNX 111741 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 941 AM PST Wed Feb 11 2026 CAZ335-112100- /O.CON.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/ Grapevine- Including the cities of Lebec and Grapevine 941 AM PST Wed Feb 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Grapevine. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ300-308-313-334-336-338-112100- /O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert Slopes- Including the cities of McKittrick, Frazier Park, Taft, Blackwells Corner, Tehachapi, Mojave, and San Luis Reservoir 941 AM PST Wed Feb 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert Slopes, Tehachapi, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SM
741 WWUS76 KHNX 112048 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA Issued by National Weather Service Sacramento CA 1248 PM PST Wed Feb 11 2026 CAZ335-112200- /O.EXP.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/ Grapevine- Including the cities of Lebec and Grapevine 1248 PM PST Wed Feb 11 2026 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... The high wind threat has decreased and the warning is being allowed to expire. $$ CAZ300-308-313-334-336-338-112200- /O.EXP.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert Slopes- Including the cities of Tehachapi, Frazier Park, Blackwells Corner, Mojave, Taft, McKittrick, and San Luis Reservoir 1248 PM PST Wed Feb 11 2026 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Winds have decreased and the wind advisory is being allowed to expire. $$ WR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 10, 4:57 PM PST, 55 minutes earlier. Its key messages:
- 1. There is high confidence of more widespread rain and snow until Wednesday. A Winter Storm Warning has been issued for the Sierra Nevada above 6000 feet for Fresno County northward from until Wednesday afternoon. The Winter Weather Advisory remains in effect for the rest of the Sierra Nevada. 2. Stronger winds also anticipated with the midweek system along the Sierra crest and in the lee side of the Coastal Range and Tehachapi Mountains. 3. There is medium confidence of a second system moving through late next weekend bringing additional rain and snow to the region.
Area forecast discussion, Feb 10, 4:57 PM PST, 55 minutes before
Area Forecast Discussion National Weather Service Hanford CA 457 PM PST Tue Feb 10 2026 .UPDATE... Updated Air Quality Issues Section. && .KEY MESSAGES... 1. There is high confidence of more widespread rain and snow until Wednesday. A Winter Storm Warning has been issued for the Sierra Nevada above 6000 feet for Fresno County northward from until Wednesday afternoon. The Winter Weather Advisory remains in effect for the rest of the Sierra Nevada. 2. Stronger winds also anticipated with the midweek system along the Sierra crest and in the lee side of the Coastal Range and Tehachapi Mountains. 3. There is medium confidence of a second system moving through late next weekend bringing additional rain and snow to the region. && .DISCUSSION... Mainly light precipitation and virga continues across the region this morning, based on latest radar data. Today's highs will generally be milder across the Central Valley, but southeast winds will be on the rise by this afternoon. The strongest winds will occur over the mountains, including gusts 50-60 mph. The best chance for the strongest gusts will be over the Mojave Desert slopes in eastern Kern County, although many locations will still observe gusts closer to 50 mph. The upper-level low associated with the system remains offshore at this time, but will move inland starting tonight. A slight chance of thunderstorms will occur this afternoon and again Wednesday afternoon. Later tonight into Wednesday afternoon, there is also a marginal risk of excessive rainfall (5-15% chance) over the Southern California transverse range which will bring a moderate chance of heavier showers, including a 50-60 percent chance of at least 0.50 inch of rain, towards the Frazier Park/Pine Mountain Club area in Kern County. Otherwise, higher elevation snow will occur in the Sierra Nevada today, with snow levels at 7,000 feet today, lowering to 6,000 feet tonight into Wednesday. The heaviest snow amounts will be from Yosemite NP to Fresno County where a Winter Storm Warning remains in effect with amounts of one to two feet above 7,000 feet. Lesser amounts will occur from Sequoia NP southward where a Winter Weather Advisory is in effect, although accumulations of 12 to 18 inches are projected over the highest elevations. Precipitation ends Wednesday evening, although lingering moisture will bring a slight chance of showers into Thursday. Cooler temperatures with a quiet period are in store for Friday and Saturday, but the next storm system arrives Sunday. However, we will monitor for morning fog in the Central Valley. Confidence continues to increase for a wetter pattern from Sunday with a series of systems continuing through the middle of next week. The latest CPC outlooks still favor below average temperatures and above average precipitation for both the 6-10 day and 8-14 day periods. && .AVIATION... MVFR to VFR conditions are expected to prevail for the San Joaquin Valley through the next 24 hours. Winds will increase from the southeast (10-15 kts with gusts to 20-25 kts) at the TAF sites after 21Z Tuesday. Precipitation in the mountains is expected to continue for the next 24 hours, and rainfall in the Valley is likely to begin at 00Z Wednesday. Mountain obscuring clouds are expected for the next 24 hours. VFR conditions will prevail over the Mojave Desert. && .AIR QUALITY ISSUES... On Wednesday February 11 2026, Fireplace/Wood Stove Burning Status is: Burning Discouraged in Fresno, Kern, Kings, Madera, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM PST Wednesday for CAZ300-308-313- 334>336-338. Winter Storm Warning until 4 PM PST Wednesday for CAZ323-326- 327. Winter Weather Advisory until 4 PM PST Wednesday for CAZ328>331. && public...BSO aviation....EW weather.gov/hanford
Nearby
High Wind Warnings in California, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.